Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 13, 2015, 5:21 PM CDT for Terrell County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 5:21 PM CDT (22:21 UTC)
- Expired
- May 13, 2015, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 173 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
623
WWUS84 KMAF 132221
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT WED MAY 13 2015
TXZ082-132300-
TERRELL-
521 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL TERRELL COUNTY UNTIL 600 PM CDT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 11 MILES
SOUTHWEST OF TERRELL COUNTY GAS PLANT AT 521 PM CDT...MOVING EAST AT
35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
&&
LAT...LON 3019 10210 3040 10209 3040 10170 3038 10169
3036 10165 3034 10165 3033 10167 3034 10170
3033 10173 3030 10174 3029 10175 3012 10176
3011 10183
TIME...MOT...LOC 2221Z 270DEG 30KT 3028 10196
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 13, 3:23 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 13, 3:23 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CDT Wed May 13 2015 .UPDATE... Will reconfigure the zone forecast product to include Terrell County in WS 170. At this time, we expect more of a hail threat here, as a few cores occasionally have demonstrated TBSS. The growth/decay of the updrafts (~10-15 min) along with cool temperatures (for mid May, anyway) would tend to favor quarter to golfball-sized hail with a lower probability of wind. Look for thunderstorm coverage and intensity to decrease after sunset. && .DISCUSSION... See the update above. && .PREV DISCUSSION... /ISSUED 226 PM CDT Wed May 13 2015/ DISCUSSION... Heavy rain has moved off to the east this afternoon with a generous 0.5 to 1.5 inches of rain across the area. Subsidence on the back side of the wave has led to clearing skies and temperatures warming into the 70s. A few storms have popped up in the Lower Trans Pecos and eastern Permian Basin along a weak dryline. Not expecting much in the way of severe weather since the atmosphere has been pretty worked over from this mornings convection, but we could see an isolated hail and strong wind threat. SW flow aloft will continue as yet another storm system develops along the West Coast. A dryline will become better defined across the Permian Basin Thursday afternoon. Daytime heating along with high moisture values should help storms develop along and ahead of the dryline. Effective shear values near 35 kts and steep lapse rates will contribute to an unstable atmosphere and allow for the possibility of some severe storms. Large hail and damaging winds will be the main threats, although there will be a low tornado risk during the evening hours. A similar set-up is expected Friday with an even higher risk of severe storms as the upper trough moves closer. Friday could be an active day for our area if all the ingredients come together. The upper forcing associated with Friday's wave will remain to our north...however deep layer shear and high CAPE values will be more than supportive of supercells. The upper trough will lift into the Plains and a Pacific front will merge with the dryline late Saturday. More showers and storms are expected to develop along this boundary with the best area for convection along and south of the I-20 corridor. We get a break on Sunday before another storm system moves our way early next week. Given the recent heavy rains, any storm will have the potential to produce flash flooding. The best chance for any flooding to occur will be Friday evening and again early next week when showers and storms are expected to be the most widespread. Another Flash Flood Watch may be needed within the next week. After a couple of cool days, temperatures will warm back to near normal this weekend into next week. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 60 85 61 85 / 10 20 30 10 BIG SPRING TX 65 87 64 87 / 10 20 40 10 CARLSBAD NM 55 88 57 86 / 10 10 20 10 DRYDEN TX 65 89 65 92 / 10 10 40 10 FORT STOCKTON TX 62 89 61 90 / 10 10 30 10 GUADALUPE PASS TX 56 83 54 81 / 0 10 20 10 HOBBS NM 55 85 57 81 / 10 10 20 10 MARFA TX 51 84 51 85 / 10 10 30 10 MIDLAND INTL AIRPORT TX 61 87 63 87 / 10 20 30 10 ODESSA TX 61 87 62 87 / 10 20 30 10 WINK TX 60 90 61 91 / 10 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/29 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 13, 3:38 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 PM CDT WED MAY 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 338 PM CDT WED MAY 13 2015 /238 PM MDT WED MAY 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EARLY EVENING FOR TERRELL COUNTY. LARGE HAIL, GUSTY WINDS, AND VERY HEAVY RAINFALL ARE POSSIBLE. SEVERE THUNDERSTORM WATCH NUMBER 170 IS IN EFFECT FOR TERRELL COUNTY UNTIL 1000 PM CDT TONIGHT. ELSEWHERE...HAZARDOUS WEATHER IS NOT EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING. LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL ARE ALL LIKELY. OWING TO NEARLY SATURATED GROUND IN SOME PLACES...RUNOFF CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING. LASTLY...A FEW TORNADOES MAY OCCUR WITH THE STRONGEST STORMS. THUNDERSTORM CHANCES SHIFT TO THE SOUTH AND EAST SATURDAY AND SUNDAY BUT RETURN ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EARLY NEXT WEEK. HEAVY RAINFALL WILL BE THE BIGGEST THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 13, 12:46 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 PM CDT WED MAY 13 2015
TXZ075-131815-
PECOS-
1246 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS COUNTY UNTIL 115 PM CDT...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL-SIZED HAIL AND
WIND GUSTS UP TO 50 MPH WERE LOCATED NEAR BAKERSFIELD AT 1245 PM
CDT...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3061 10228 3085 10244 3104 10222 3102 10219
3102 10218 3100 10214 3099 10208 3100 10203
3099 10202 3099 10198 3092 10187 3089 10188
3087 10185 3083 10184
TIME...MOT...LOC 1745Z 236DEG 27KT 3088 10220Special weather statement, May 13, 1:52 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT WED MAY 13 2015
TXZ075-082-131915-
PECOS-TERRELL-
152 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 215 PM
CDT...
STRONG THUNDERSTORMS WAS LOCATED 11 MILES SOUTHWEST OF IRAAN AT 152
PM CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3065 10188 3059 10227 3067 10238 3100 10214
3099 10208 3100 10203 3099 10202 3099 10198
3092 10187 3089 10188 3086 10185 3081 10183
3076 10183 3075 10181 3074 10181
TIME...MOT...LOC 1852Z 252DEG 17KT 3082 10203Special weather statement, May 13, 2:17 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CDT WED MAY 13 2015
TXZ075-082-131945-
PECOS-TERRELL-
217 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 245 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF IRAAN AT 217
PM CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3065 10188 3052 10213 3072 10234 3100 10211
3099 10208 3100 10203 3099 10202 3099 10198
3092 10187 3089 10188 3086 10185 3081 10183
3076 10183 3074 10181
TIME...MOT...LOC 1917Z 242DEG 20KT 3074 10210Special weather statement, May 13, 3:34 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM CDT WED MAY 13 2015
TXZ082-132100-
TERRELL-
334 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN TERRELL COUNTY UNTIL 400 PM CDT...
STRONG THUNDERSTORMS LOCATED 12 MILES NORTH OF TERRELL COUNTY GAS
PLANT AT 333 PM CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO SMALL HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3052 10168 3047 10169 3045 10172 3042 10174
3040 10169 3038 10169 3034 10165 3034 10170
3032 10174 3022 10175 3021 10219 3034 10234
3065 10186 3065 10169 3062 10165 3055 10164
TIME...MOT...LOC 2033Z 274DEG 20KT 3054 10184Local storm report, May 13, 4:16 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL THE TERRELL GAS PLANT 30.37N 101.85W
05/13/2015 E1.00 INCH TERRELL TX PUBLIC
&&
05Special weather statement, May 13, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT WED MAY 13 2015
TXZ082-132300-
TERRELL-
521 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL TERRELL COUNTY UNTIL 600 PM CDT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 11 MILES
SOUTHWEST OF TERRELL COUNTY GAS PLANT AT 521 PM CDT...MOVING EAST AT
35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
&&
LAT...LON 3019 10210 3040 10209 3040 10170 3038 10169
3036 10165 3034 10165 3033 10167 3034 10170
3033 10173 3030 10174 3029 10175 3012 10176
3011 10183
TIME...MOT...LOC 2221Z 270DEG 30KT 3028 10196The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:47 PM CDT | River Flood Warning | MAF | Presidio | 22 hr |
| May 13, 3:38 AM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Ward, Winkler | 4 hr |
| May 13, 4:58 AM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines | 4 hr |
| May 13, 5:42 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 2 hr |
| May 13, 12:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 13, 1:52 PM CDT | Special Weather Statement | MAF | 23 min | |
| May 13, 2:17 PM CDT | Special Weather Statement | MAF | 28 min | |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 45 min |
| May 13, 3:34 PM CDT | Special Weather Statement | MAF | Terrell | 26 min |
| May 13, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 43 min |
| May 13, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 30 min |
| May 13, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.